Alert archive / Alabama / Marine Weather Statements in 2008

Marine Weather Statement 35, NWS Mobile, AL

July 27, 2008

NWS Mobile, AL issued this marine weather statement at Jul 27, 2008, 4:57 PM CDT. It was in force for 63 min.

The area

The counties it named.

The facts

Issued
Jul 27, 2008, 4:57 PM CDT (21:57 UTC)
Expired
Jul 27, 2008, 6:00 PM CDT
In force
63 min
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Jul 27, 4:00 PM CDT, 57 minutes earlier.

Area forecast discussion, Jul 27, 4:00 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT SUN JUL 27 2008

.SHORT TERM TONIGHT THROUGH MONDAY NIGHT...UPPER EASTERN CONUS
TROUGH WILL PERSIST AS IT IS REINFORCED BY A SERIES OF SHORTWAVES
MOVING IN NORTHWEST FLOW. THE NEXT SIGNIFICANT SHORTWAVE IS
CURRENTLY MOVING OVER NORTHERN MISSISSIPPI...AND THEREFORE KEPT
SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST FOR THE ENTIRE
OVERNIGHT PERIOD. ANOTHER SHORTWAVE WILL MOVE OVER THE AREA MONDAY
AFTERNOON. THE COMBINATION OF THIS DISTURBANCE AND A WEAK SURFACE
BOUNDARY STALLED ACROSS THE FORECAST AREA WILL COINCIDE WITH MAXIMUM
HEATING. THIS WILL BRING YET ANOTHER ROUND OF SCATTERED
THUNDERSTORMS ON MONDAY...MAINLY IN THE AFTERNOON. SURFACE HIGH
PRESSURE MEANWHILE OVER THE NORTHEAST GULF OF MEXICO WILL MAINTAIN A
LIGHT ONSHORE FLOW AT THE BEACHES.

RIDGING ALOFT BUILDS IN FROM THE WEST MID WEEK...WITH DAYTIME HIGHS
PUSHING BACK INTO THE MID 90S INLAND AREAS. THESE TEMPS COUPLED WITH
MID 70 DEWPOINTS WILL CREATE AN UPWARD TREND IN HEAT INDICES TO NEAR
105 DEGREES OVER THE NORTHWEST ZONES ON MONDAY AND TUESDAY. UPPER
RIDGE WOULD ACT TO SUPPRESS THUNDERSTORM COVERAGES SOMEWHAT...BUT
MODELS ARE SHOWING AN INCREASE IN COVERAGE THROUGH MID WEEK...AND
ANY RAINFALL WILL BRING ADDED RELIEF TO THE HEAT. /22

&&

.LONG TERM WEDNESDAY THROUGH SUNDAY...NO CHANGES MADE AT THIS TIME.

&&

.MARINE...A HIGH REMAINING OVER THE NORTHERN GULF OF MEXICO THROUGH
THIS WEEK WILL MAINTAIN A FLAT GRADIENT BRINGING DOMINANCE TO THE
MESOSCALE PROCESSES. SEABREEZE EFFECTS OF LIGHT WESTERLY WINDS
BECOMING SOUTHERLY IN AFTERNOONS EACH DAY PREVAIL. SOUTHWEST WINDS
WILL INCREASE A LITTLE BY MID WEEK AS THE GRADIENT STEEPENS. /77

&&

.FIRE...MINIMUM RELATIVE HUMIDITY WILL REMAIN WELL OUTSIDE CRITERIA
THROUGH THE WEEKEND. LOWEST VALUES GENERALLY NO LOWER THAN 45 TO 55
PERCENT EACH AFTERNOON. CONTINUED CHANCES OF SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS. WINDS WILL CONTINUE GENERALLY
AROUND 10 MPH OR LESS EXCEPT SLIGHTLY HIGHER NEAR THE COAST DURING
THE AFTERNOONS. /22

&&

.AVIATION...A HIGH REMAINING OVER THE NORTHERN GULF OF MEXICO
THROUGH THIS WEEK WILL MAINTAIN A FLAT GRADIENT BRINGING DOMINANCE
TO THE MESOSCALE PROCESSES. SEABREEZE EFFECTS OF LIGHT WESTERLY
WINDS BECOMING SOUTHERLY IN AFTERNOONS EACH DAY PREVAIL. SOUTHWEST
WINDS WILL INCREASE A LITTLE BY MID WEEK AS THE GRADIENT STEEPENS.
/77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      76  93  76  90 /  20  40  20  40
PENSACOLA   76  91  76  88 /  20  40  20  40
DESTIN      78  89  77  88 /  20  40  20  40
EVERGREEN   72  94  73  91 /  20  40  20  40
WAYNESBORO  73  97  73  94 /  20  30  20  30
CAMDEN      74  97  73  94 /  20  30  20  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 27, 5:45 AM CDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT SUN JUL 27 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-281200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
545 AM CDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE FORECAST AGAIN TODAY...WITH SOME STORMS
PRODUCING FREQUENT LIGHTNING AND VERY HEAVY RAIN...ALONG WITH WIND
GUSTS FROM 35 TO 45 MPH.

HEAT INDICES BY LATE MORNING THROUGH THE AFTERNOON...AWAY FROM THE
SCATTERED THUNDERSTORMS WILL BE AROUND 105 DEGREES TODAY...WITH THE
HIGHEST READINGS OVER THE INTERIOR AREAS OF ALABAMA WHERE AFTERNOON
TEMPERATURES ARE EXPECTED TO BE THE HOTTEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY AFTERNOON TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH
A HUMID AIR MASS WILL SEND HEAT INDICES TO NEAR 110 OVER THE INLAND
COUNTIES OF SOUTHWEST ALABAMA AND INLAND SOUTHEAST MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 3:55 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
355 PM CDT SUN JUL 27 2008

ALZ063-064-272145-
LOWER BALDWIN-LOWER MOBILE-
355 PM CDT SUN JUL 27 2008

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BALDWIN AND MOBILE
COUNTIES...

AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM MARLOW TO 3 MILES WEST OF BON
SECOUR...MOVING WEST AT 13 MPH.

THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
CLAY CITY...MARLOW...MOUTH OF WEEKS BAY...TURKEY BRANCH...
HOUSTONVILLE AND FAIRHOPE THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Special weather statement, Jul 27, 4:51 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
451 PM CDT SUN JUL 27 2008

ALZ062-064-FLZ001>004-272230-
INLAND ESCAMBIA-INLAND SANTA ROSA-UPPER BALDWIN-LOWER BALDWIN-COASTAL
ESCAMBIA-COASTAL SANTA ROSA-
451 PM CDT SUN JUL 27 2008

...A STRONG THUNDERSTORM WILL AFFECT ESCAMBIA...WESTERN SANTA ROSA
AND EASTERN BALDWIN COUNTIES...

AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF PACE...MOVING WEST AT 14
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FERRY PASS...GONZALEZ...ENSLEY...COTTAGE HILL AND CANTONMENT THROUGH
530 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND
LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:30 AM CDTMarine Weather StatementMOB90 min
Jul 27, 6:15 PM CDTSevere Thunderstorm WarningMOBMobile45 min
Jul 27, 6:31 PM CDTSevere Thunderstorm WarningMOBBaldwin44 min
Jul 27, 6:51 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke39 min

Nearby

Marine Weather Statements in Alabama, 2008Every marine weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.